MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48407
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an emergency endovascular aneurysm repair (evar) was conducted due to the suspect of abdominal aortic aneurysm (aaa) impending rupture.The doctor performed evar following the ifu.First, a main body graft (tffb-24-82-zt lor: 9272387) was placed from the right.Next, the contralateral leg graft was placed from the left (zsle-16-90-zt lot: 8581651).Lastly, the ipsilateral leg graft was placed from the right (zsle-13-90-zt lot: 8239122).However, in the final angiography, jet-like flow endoleaks were visible and suspected to be type iiib endoleaks from the main body graft.An amount of contrast medium flowing into the aneurysm was large, so the physician decided to perform an additional treatment rather than following-ups.Then, an extension graft (esbe-24-39 lot: 8635765) was placed.Consequently, it was confirmed that the endoleak disappeared.
 
Additional Manufacturer Narrative
Concomitant products: coda-2-9.0-35-120-32 (lot#: 9453149).Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The device was not returned to the manufacturer.The visual inspection was completed using imaging provided by the customer (computed tomography scan (ct) and angiography.) per the imaging reviewer, ¿although endoleak is confirmed, the endoleak was a type ia endoleak rather than a type iiib endoleak.The endograft was appropriately sized however, the 16-17 mm lumen diameter still resulted in 40% oversizing initially.The type ia endoleak through the resulting pleats was eliminated by the additional radial force of the esbe." additionally, a document-based investigation evaluation was performed, cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A search of complaints revealed this is the only reported complaint associated with complaint lot number 9272387.Device history record for lot number 9272387 showed zero records for non-conformances.There is no evidence to suggest the device was not made to specification.Cook also reviewed product labeling.The product instructions for use (ifu) (t_zaaaf_rev4) ¿zenith flex aaa endovascular graft with the z-trak introduction system¿ states the following in consideration of the reported failure mode: indications for use: "the zenith flex aaa endovascular graft with the z-trak introduction system is indicated for the endovascular treatment of patients with abdominal aortic or aortoiliac aneurysms having morphology suitable for endovascular repair, including: ¿ adequate iliac/femoral access compatible with the required introduction systems, ¿ non-aneurysmal infrarenal aortic segment (neck) proximal to the aneurysm: o with a length of at least 15mm, o with a diameter measured outer wall to outer wall of no greater than 32mm and no less than 18mm.O with an angle less than 60 degrees relative to the long axis of the aneurysm, and o with an angle less than 45 degrees relative of the axis of the suprarenal aorta.¿ iliac artery distal fixation site greater than 10mm in length and 7.5-20mm in diameter (measured outer wall to outer wall)." potential adverse events: ¿ "endoleak" warnings and precautions: ¿ "additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing an enlarging aneurysm, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture." ¿"key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15mm); an inverted funnel shape (greater than 10% increase in diameter over 15mm of proximal aortic neck) length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation site.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.¿ ¿"strict adherence to the zenith flex aaa endovascular graft ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression." ¿"inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries." ¿"patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up." ¿"additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing an enlarging aneurysm, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture." based on the information provided, no returned product and the results of the investigation, a definitive cause could be traced to patient anatomy.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
On 28may2019 additional information was received from the customer.The proximal neck anatomy was 50mm.The shape of the neck anatomy was suitable for the procedure.In the procedure a coda balloon was used without an insufflator.The inflation volume was reportedly appropriate according to the physician's sense of touch.Ballooning was done in 5 places in total: the proximal site, the joints in both the right and left side, the distal sites.There was calcification at the left common iliac artery (cia.) there was no significantly tortuous anatomy.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633825
Report Number1820334-2019-01212
Device Sequence Number2005136
Product Code MIH
UDI-Device Identifier10827002484075
UDI-Public(01)10827002484075(17)201105(10)9272387
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model NumberG48407
Device Catalogue NumberTFFB-24-82-ZT
Device Lot Number9272387
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;